Intracorneal pustular drug eruption, a novel cutaneous adverse event in anti-programmed cell death-1 patients that highlights the effect of anti-programmed cell death-1 in neutrophils

Zhao, C.Yunjia.; Consuegra, G.; Chou, S.; Fernández-Peñas, P.

Melanoma research 27(6): 641-644

2017


ISSN/ISBN: 1473-5636
PMID: 28984691
DOI: 10.1097/cmr.0000000000000397
Accession: 059878558

Download citation:  
Text
  |  
BibTeX
  |  
RIS

Article/Abstract emailed within 0-6 h
Payments are secure & encrypted
Powered by Stripe
Powered by PayPal

Abstract
The introduction of anti-programmed cell death-1 (anti-PD1) monoclonal antibodies has revolutionized the treatment of various advanced malignancies. Despite its efficacy, anti-PD1 therapy is accompanied by a variety of cutaneous adverse events. A 79-year-old man developed erythematous scaly plaques and pustules of the forehead, legs and arms after four cycles of nivolumab infusions every 2 weeks. Histology showed intracorneal pustules with dermal neutrophils and eosinophils. He was treated successfully with topical corticosteroids without discontinuation of nivolumab. We report subcorneal pustular eruption as a novel cutaneous adverse event in patients on anti-PD1 therapy. Other neutrophilic eruptions (psoriasis, Sweet's syndrome, acute generalized pustulosis) have been reported in patients on anti-PD1 treatments, suggesting the neutrophil as another cell type modulated by anti-PD1 antibodies.